Ohio, 2002

Hail and Damaging Winds in Ohio, November 10, 2002

November 10, 2002 · NWS PBZ · 15 events in 8 counties and zones

10 thunderstorm wind, 5 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$52,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 10, 2:45 PM EST, 3 hours 55 minutes earlier.

Area forecast discussion, Nov 10, 2:45 PM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
245 PM EST SUN NOV 10 2002

PCPN FM SHRTWV WHICH CROSSED RGN ERLYR TDA HAS CLRD CWA AND NOW WE
AWAIT CNVCTN RPDLY FIRING UP FM LWR MI TO SERN MO. WITH STG FLO
ALF...MAIN THREAT STILL APPEARS TO BE FM DAMAGING WINDS IN TSTMS.
WL GO WITH CAT POPS OVRNGT AND WL PLAY UP MENTION OF GUSTY WINDS AND
DOWNPOURS IN TSTMS FOR ZNS. CDFNT SHUD PUSH THRU CWA AFT MIDN.
WL KEEP CHC POPS FOR MON MRNG ALL XCP S CNTRL OH ZNS SIMILAR TO PREV
ZNS.

GFS CONTS TO SHOW SFC LO MOVG NEWD ACRS SERN U.S. TUE/TUE NGT WITH
PCPN BRUSHING SERN HALF CWA. SO WL KEEP CONTINUITY AND MENTION CHC
POPS SERN PTN CWA TUE INTO TUE NGT.

FCSTID =   14
PIT   56  61  39  48 /  90  30  10  30
HLG   57  63  40  49 /  90  30  10  30
MGW   57  63  40  49 /  90  30  10  30
ZZV   55  61  39  49 /  90  10  10  10
PHD   54  60  38  49 /  90  10  10  10
FKL   52  57  35  44 /  90  30  10  30
DUJ   52  57  35  44 /  90  30  10  30
LBE   57  62  38  47 /  90  40  10  40
BTP   54  59  37  46 /  90  30  10  30
IDI   56  60  37  46 /  90  40  10  40
ODM   53  59  34  44 /  90  40  10  40

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
Hazardous weather outlook, Nov 10, 6:20 AM EST, 12 hours 20 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-101300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
620 AM EST SUN NOV 10 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE
ENTIRE AREA.  WHILE THESE STORMS CAN FORM ANYWHERE ACROSS THE
FORECAST AREA...THE REGION MOST LIKELY TO BE AFFECTED IS ALONG AND
SOUTH OF INTERSTATE 70...OR ROUGHLY SOUTH OF A LINE FROM ZANESVILLE
OHIO...TO WHEELING WV...TO WASHINGTON PA.

THESE STORMS HAVE THE POTENTIAL OF PRODUCING DAMAGING STRAIGHT-LINE
WINDS OF 60 MPH OR MORE AS THEY MOVE ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 10, 5:45 PM EST, 55 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-110300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
545 PM EST SUN NOV 10 2002

...SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH MIDNIGHT...

THE NATIONAL WEATHER SERVICE SAYS THAT THUNDERSTORMS MAY CONTAIN
STRONG WIND GUSTS AND HEAVY DOWNPOURS OVER THE HEAD OF THE OHIO
REGION THIS EVENING AND TONIGHT.  THERE IS A SLIGHT RISK THAT
THUNDERSTORM WIND GUSTS WILL EXCEED 60 MPH...CAUSING DAMAGE.  LARGE
HAIL IS ALSO A POSSIBILITY WITH THESE THUNDERSTORMS. RAIN AMOUNTS
MAY EXCEED ONE INCH IN A SHORT PERIOD...CAUSING WATER PONDING IN LOW
LYING AREAS. FREQUENT CLOUD TO GROUND LIGHTNING WILL POSE AN
ADDITIONAL THREAT FROM THE THUNDERSTORMS.

A LINE OF SEVERE THUNDERSTORMS DEVELOPED OVER WESTERN OHIO LATE THIS
AFTERNOON...AND THE LINE WILL CONTINUE TO MOVE TOWARD EASTERN
OHIO AND WESTERN PENNSYLVANIA THROUGH THE EVENING HOURS. IF THE
ATMOSPHERE REMAINS UNSTABLE...THE LINE OF INTENSE THUNDERSTORMS WILL
MOVE ACROSS WESTERN PENNSYLVANIA AND WESTERN MARYLAND BEFORE
MIDNIGHT.

IF THE LINE REMAINS UNSTABLE AFTER DARK...THE SKYWARN NET MAY HAVE
TO BE ACTIVATED THIS EVENING AND TONIGHT.

The radar

The Cleveland radar (KCLE), 124 km away, was scanning. The volume nearest the first event began at 23:39 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 5 hail. Local standard time, as filed.

Hail, Coshocton

When
November 10, 6:40 PM EST
Where
Coshocton County, Canal Lewisville
Measured
2.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.300, -81.833

Hail, Tuscarawas

When
November 10, 7:00 PM EST
Where
Tuscarawas County, 2 mi S of New Philadelphia
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.467, -81.450

Hail, Carroll

When
November 10, 7:30 PM EST
Where
Carroll County, 3 mi SW of Sherrodsville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.467, -81.267

IN QUEENSBORO

Thunderstorm Wind, Carroll

When
November 10, 7:35 PM EST
Where
Carroll County, Dellroy
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
40.550, -81.200

TREES DOWNED BY WIND

Thunderstorm Wind, Coshocton

When
November 10, 8:45 PM EST
Where
Coshocton County, Countywide
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
40.300, -81.917

Trees and power lines down.

Thunderstorm Wind, Columbiana

When
November 10, 8:56 PM EST
Where
Columbiana County, 2 mi N of East Palestine
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
40.870, -80.533

TREES AND UTILITY POLES DOWNED BY WIND

Hail, Guernsey

When
November 10, 9:05 PM EST
Where
Guernsey County, Cambridge
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.033, -81.600

Hail, Tuscarawas

When
November 10, 9:08 PM EST
Where
Tuscarawas County, 3 mi S of New Philadelphia
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.450, -81.450

Thunderstorm Wind, Harrison

When
November 10, 9:20 PM EST
Where
Harrison County, Countywide
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
40.300, -81.100

Several trees down.

Thunderstorm Wind, Jefferson

When
November 10, 9:43 PM EST
Where
Jefferson County, Adena
Property damage
$15,000
Reported by
NEWSPAPER
Coordinates
40.217, -80.883

Parts of two roofs blown off on East Main St.

Thunderstorm Wind, Jefferson

When
November 10, 9:50 PM EST
Where
Jefferson County, Steubenville
Measured
52 kt (60 mph)
Reported by
TRAINED SPOTTER
Coordinates
40.367, -80.617

60 mph gust knocked down power lines, cutting power to 800 customers.

Thunderstorm Wind, Belmont

When
November 10, 9:50 PM EST
Where
Belmont County, Colerain
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
40.117, -80.800

Tree blown down, across route 250.

Thunderstorm Wind, Belmont

When
November 10, 10:00 PM EST
Where
Belmont County, Flushing
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
40.150, -81.067

Tree blown down, across route 149.

Thunderstorm Wind, Columbiana

When
November 10, 10:04 PM EST
Where
Columbiana County, East Palestine
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
40.833, -80.533

Power lines blown down.

Thunderstorm Wind, Columbiana

When
November 10, 10:28 PM EST
Where
Columbiana County, Wellsville
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
40.600, -80.650

Trees blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5318610, 5318611, 5318612, 5318613, 5318615, 5318614, 5318616, 5318617, 5318618, 5318620, 5318619, 5318621, 5318622, 5318623, 5318624.